Bile attack

Recently everytime I nave PAD surgery in my legs through the femoral artery I have bile reflux. It takes several days in the hospital to calm things down. I do take Dexilant 60mg a day and the week prior to the surgery I take the medication twice a day. Does anybody have a clue on what may bring on these attacks. I have type 2, a high BMI, reflux disease as well as COPD, Colitis and assorted other health issues. I realize my health issues can exasperate me and add to the bile attacks, but what can I do to quite myself down without additional hospital stays. Perhaps continue Dexilant twice a day for several weeks?

4 Replies

oldestnewest
  • Hi dwit, I do know bile reflux is from the liver and can cause nasty stomach pains, if it was acid reflux then dietary changes would help but not in ur case, I have no idea what else to recommend either , sorry. Hope somebody on here can give u some suggestions. Take care x Sonia x

  • PAD is peripheral artery disease. Meaning legs and arms circulation sucks. Those appendages get clogged with plaque, to a point where in my case I could not walk 50 feet. Scrapings & stents once a year opens them up again. They enter the legs where the aorta splits down to each leg. Each split is a femoral artery. I have had this surgery 17 times. Lately these two surgeries have initiated a bout of upchucking bile for several days. They give me IV of medication to calm things down, Once the bile stops I have a several days of hiccups whenever I drink or chew solid food.

  • Hi dwitt I don't know what PAD surgery is even or where your femerol artery is! So I can't help I'm afraid. You need to ask your doctor or how about ringing up the nurses on here. They might know. x

  • Could be the postition lie you for surgery combined with the sudden increase in blood flow, the liver helps cleanse the blood. I would continue to take the medication after surgery, but as coughalot1 says see if your Dr or the nurses on here can make any suggestions, also ask the surgeon or anaethetist as may be something used in anaesthetic that causes it and can be counteracted with an additional med at anaesthesia.

You may also like...